Alert archive / Texas / High Wind Watches in 2022
High Wind Watch 39, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 30, 2022, 1:46 PM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 2, 2022, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 1:46 PM CST (19:46 UTC)
- In effect from
- Dec 2, 2022, 9:00 AM CST
- Expired
- Dec 1, 2022, 3:01 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS74 KMAF 301946 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 146 PM CST Wed Nov 30 2022 NMZ027-TXZ270-271-011115- /O.NEW.KMAF.HW.A.0039.221202T1500Z-221203T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 146 PM CST Wed Nov 30 2022 /1246 PM MST Wed Nov 30 2022/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Southwest winds 35 to 55 mph with gusts up to 65 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
535 WWUS74 KMAF 010901 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 301 AM CST Thu Dec 1 2022 NMZ027-TXZ270-271-030100- /O.UPG.KMAF.HW.A.0039.221202T1500Z-221203T0000Z/ /O.NEW.KMAF.HW.W.0047.221202T0800Z-221203T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 301 AM CST Thu Dec 1 2022 /201 AM MST Thu Dec 1 2022/ ...HIGH WIND WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 7 PM CST /6 PM MST/ FRIDAY... * WHAT...Southwest winds 30 to 50 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 2 AM CST /1 AM MST/ to 7 PM CST /6 PM MST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 30, 11:20 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 30, 11:20 AM CST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1120 AM CST Wed Nov 30 2022 ...New AVIATION... .SHORT TERM... (Today through Thursday afternoon) Issued at 348 AM CST Wed Nov 30 2022 ...Cold today, warmer tomorrow... Mesoanalysis shows the cold front has crossed the Pecos and is now butting up against the higher terrain. The front was a couple of hours faster than what was depicted 24 hours ago, which is often the case this time of year. As such, NBM numbers for this morning/afternoon look in the ballpark, if not a bit on the warm side. Highs today will average 12F-13F below normal, w/all but the southwest mired in the 40s and 50s. Fortunately, surface winds are forecast to quickly veer back to return flow overnight as the surface high moves east. This, in tandem with a fetch of high clouds moving over the region, will retard radiational colling and keep overnight lows right around normal. Thursday, thicknesses/temperatures rebound under southwest flow aloft and modest return flow at the surface. Afternoon highs should come in right around normal. Short term grids stay dry. && .LONG TERM... (Thursday night through Tuesday) Issued at 348 AM CST Wed Nov 30 2022 On Friday, increasing zonal flow aloft and tightening of the 700-500 hpa hght gradient will lead to a breezy/windy day across northern portions of the area. The Guadalupe's will likely see a bout of high winds, and we will keep mention of this in the HWO. Compressional warming at the sfc will allow temps to climb into the mid 70s in most areas w/a few spots reaching the low 80s Friday afternoon. A cold front assocd with a progressive upper lvl trough over the Northern Plains is expected to reach W TX early Saturday morning, ushering in much cooler air. Highs will likely only reach the mid 50s to low 60s Saturday afternoon, but models are now trending colder and it is possible highs could remain in the 40s for areas N of the Pecos River. Did not deviate from the NBM temps at this time however due to existing uncertainty. Meanwhile, an increasing sub tropical jet will pump Pacific moisture into the region Saturday morning. The SW-NE orientation of the jet and mid lvl wind field will induce isentropic ascent over SE NM and the Permian Basin where rain showers will be possible. The ECMWF continues to be most optimistic w/higher totals compared to the GFS and CMC, but all 3 long range models are at least indicating some precipitation will occur. Therefore, we will maintain ChC PoPs for northern portions of the area from Saturday morning into Saturday night. A return of southerly sfc flow on Sunday will boost highs back above normal. A progressive upper lvl pattern will continue through early next week with increasing winds aloft on Monday and another cold front possible Tuesday or Wednesday. -Salerno && .AVIATION... (18Z TAFS) Issued at 1104 AM CST Wed Nov 30 2022 VFR conditions will continue at all sites through the next 24hrs. Post frontal winds have gradually veered to the east this morning. Flow will remain east-southeasterly and less than 15kts throughout this afternoon and evening. Winds will continue to veer to southerly by the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 49 35 63 47 / 0 0 0 0 Carlsbad 47 31 61 40 / 0 0 0 0 Dryden 55 38 59 44 / 0 0 0 0 Fort Stockton 53 38 69 47 / 0 0 0 0 Guadalupe Pass 46 34 60 45 / 0 0 0 0 Hobbs 46 31 59 40 / 0 0 0 0 Marfa 59 33 68 38 / 0 0 0 0 Midland Intl Airport 49 36 62 45 / 0 0 0 0 Odessa 50 36 62 45 / 0 0 0 0 Wink 50 35 62 40 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...44 LONG TERM....24 AVIATION...16
Hazardous weather outlook, Nov 30, 3:47 AM CST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 347 AM CST Wed Nov 30 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 347 AM CST Wed Nov 30 2022 /247 AM MST Wed Nov 30 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds will be possible in the Guadalupe and Delaware mountains Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Watches in Texas, 2022High Wind Watches in New Mexico, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.